Heavy Snow, Upper Trinity River
- When
- February 2, 8:00 AM PST to February 3, 4:00 AM PST
- Where
- Upper Trinity River forecast zone
- Reported by
- Trained Spotter
A cold Pacific storm system brought heavy snow to portions of northwestern California.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EKA wrote it up.
A cold Pacific storm system brought heavy snow to portions of northwestern California.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before the first event at Feb 2, 4:51 AM PST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 451 AM PST SAT FEB 2 2008 .SYNOPSIS...ANOTHER PACIFIC STORM SYSTEM WILL AFFECT NORTHWEST CALIFORNIA TODAY INTO SUNDAY...WITH ADDITIONAL RAIN AND MOUNTAIN SNOW. HIGH PRESSURE WILL BUILD INTO THE REGION...WITH DRIER WEATHER EXPECTED MONDAY THROUGH EARLY TUESDAY. A CHANCE OF RAIN WILL RETURN TUESDAY NIGHT THROUGH FRIDAY. && .SHORT TERM.../TODAY AND SUNDAY/...WATER VAPOR IMAGE SHOWS FIRST SHORT WAVE CROSSING 128W AT 3AM WITH PRECIPITATION SPREADING SOUTH AND EAST. PRESSURE FALLS AT BUOYS 22 AND 15 ABOUT 1-1.5MB PER HOUR SINCE MIDNIGHT AND WINDS PICKING UP AT KCEC TO 29KT. WITH S TO SE FLOW INLAND...COLD AIR REMAINS TRAPPED IN VALLEYS WITH FREEZING LEVEL ABOUT 1500-2500 FEET IN EASTERN TRINITY COUNTY AND AROUND 2500 FEET IN MENDOCINO COUNTY. THIS SYSTEM WILL MOVE THROUGH QUICKLY THIS MORNING AND DESPITE LOW SNOW LEVELS...ACCUMULATIONS DONT LOOK LARGE ENOUGH TO START WINTER WEATHER HEADLINES. THERE WILL BE A SLIGHT DECREASE IN PRECIPITATION LATE MORNING AND EARLY AFTERNOON WITH SNOW LEVELS RISING. THE NEXT STRONGER SYSTEM IS ASSOCIATED WITH DRY SLOT ON WATER VAPOR BACK NEAR 50N 140W. THIS SYSTEM WILL COME THROUGH LATER THIS AFTERNOON AND TONIGHT AND HAVE GONE AHEAD AND ISSUED WINTER STORM WARNING FOR UPPER TRINITY AND SNOW ADVISORY FOR NORTH COAST INTERIOR. SNOW LEVELS WILL DROP BACK DOWN AGAIN TO 2000 TO 2500 FEET BEHIND FRONTAL PASSAGE AROUND MIDNIGHT...WITH PRECIPITATION NOT TAPERING OFF UNTIL ABOUT SUNRISE. GOOD PRECIPITABLE WATER PLUME NEAR 1.00-1.25 ICHES WITH THIS SECOND SHORT WAVE BUT LOOKS LIKE HIGHER AMOUNTS WILL STAY SOUTH OF FORECAST AREA THOUGH COULD CATCH SOUTHERN END OF MENDOCINO COUNTY. RAINFALL AMOUNTS FOR TOTAL STORM WILL BE IN 2-3 INCH RANGE BUT DOESNT LOOK LIKE ENOUGH FOR MAINSTEM RIVER FLOODING. WILL HAVE TO KEEP AN EYE ON SMALLER RIVER AND URBAN FLOODING AS THIS STORM IS JUST THE LAST IN A SERIES FROM EARLIER THIS WEEK AND GROUND IS SATURATED. SHOWERS CONTINUE INTO SUNDAY MORNING THEN TAPER OFF SUNDAY AFTERNOON AND NIGHT AS RIDGE BEGINS TO BUILD. DEAN .LONG TERM.../SUNDAY NIGHT THROUGH SAT/...RIDGE STILL ON TRACK TO BUILD INTO MONDAY WITH MOSTLY DRY WEATHER EXCEPT A FEW LINGERING SHOWERS STILL POSSIBLE MAINLY IN THE FAR NORTH. NEXT UPPER TROUGH STILL LOOKS TO BE DROPPING OUT OF GULF OF ALASKA WHICH WILL FORCE A COLD FRONT THRU THE REGION BY TUESDAY NIGHT...ALTHOUGH SNOW LEVELS APPEAR HIGHER THAN WHAT WEVE SEEN LATELY. IN WAKE OF THIS SYSTEM IT APPEARS A WET ZONAL FLOW BECOMES ESTABLISHED BY BOTH GFS AND EURO RESULTING IN A HIGH PRECIPITABLE WATER PLUME DIRECTED MAINLY ONTO OREGONS SHORELINE LATE WED THRU THU. BEYOND THIS IS WHERE GLOBAL MODELS STILL DIVERGE. GFS BUCKLES THE ZONAL FLOW AS A COLD POOL DIVES SOUTH OUT OF THE ALEUTIANS LATE IN THE WEEK...WHILE THE EURO STILL SUSTAINS ZONAL FLOW WITH HINTS OF SHALLOW RIDGING. WILL STAY WITH PREVIOUS FORECAST IDEA OF NEAR 30 POPS IN THE FAR NORTH TO NEAR 15 POPS IN THE EXTREME SOUTH. DEAN/MC && .AVIATION...LIGHT RAIN...OCCASIONALLY MODERATE....TODAY AND TONIGHT. ALONG THE COAST...GUSTY SOUTH WIND THIS MORNING WHICH WILL EASE THIS AFTERNOON...THEN WILL BECOME GUSTY AGAIN THIS TONIGHT AS THE COLD FRONT APPROACHES THE COAST AND CONTINUING BEHIND TH FRONT. CEILINGS WILL BE 025 TO 035...LOWERING TO 015 IN THE MODERATE PRECIPITATION. DUE TO THE GUSTY WINDS...LIGHT TURBULENCE CAN BE EXPECTED DURING DESCENT AND CLIMB. FREEZING LEVEL 3000 TO 4000 FEET MSL. KENNEDY && .MARINE...STRONG SOUTH WIND TODAY AHEAD OF AN APPROACHING FRONT. THE WINDS WILL EASE SOMEWHAT THIS AFTERNOON. THEN WILL INCREASE TONIGHT AS THE COLD FRONT APPROACHES. THEN BEHIND THE COLD FRONT...GALE FORCE GUSTS ARE EXPECTED AFTER MIDNIGHT IN THE NORTHERN AND SOUTHERN OUTER WATERS. THE GALE FORCE WINDS WILL PERSIST IN THE SOUTHERN OUTER WATERS THROUGH SUNDAY AFTERNOON. THE NORTHWEST SWELL IS EXPECTED TO BUILD TO SATURDAY NIGHT INTO SUNDAY. IT IS EXPECTED TO REACH 18 FEET INT THE SOUTHERN OUTER WATERS AND HAVE HEADLINED EXPECTED HAZARDOUS SEAS WARNING. IT WILL APPROACH HAZARDOUS SEAS WARNING CRITERIA IN THE REMAINING THREE WATERS. THE ENP CONTINUES TO OVER-FORECAST THE SWELL HEIGHTS SO CONTINUED THE CURRENT FORECAST OF 16 TO 18 FEET. A GRADUAL DECREASE IN WIND AND SWELL IS EXPECTED THE FIRST HALF OF NEXT WEEK. KENNEDY && .EKA WATCHES/WARNINGS/ADVISORIES... HEAVY SNOW WARNING FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY FOR CAZ004. SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY FOR CAZ003. SMALL CRAFT ADVISORY FOR WIND UNTIL SUNDAY NIGHT FROM PT ST GEORGE TO CAPE MENDOCINO OUT 20NM. SMALL CRAFT ADVISORY FOR WIND UNTIL MONDAY AFTERNOON FROM CAPE MENDOCINO TO PT ARENA OUT 20NM. SMALL CRAFT ADVISORY FOR WIND UNTIL MIDNIGHT FROM PT ST GEORGE TO PT ARENA 20 TO 60NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM PST THURSDAY FROM PT ST GEORGE TO PT ARENA OUT 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 536 AM PST SAT FEB 2 2008 CAZ003-031345- NORTH COAST INTERIOR- 536 AM PST SAT FEB 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY THROUGH SUNDAY ...SNOW ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY... A PACIFIC STORM SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO NORTHWEST CALIFORNIA TODAY AND SUNDAY ALONG WITH GUSTY SOUTHWEST WINDS. SEE SFOWSWEKA FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PLEASE REPORT ANY SNOW ACCUMULATIONS...FLOODING...OR WINDS SPEEDS GREATER THAN 35 MPH. CAZ004-031345- UPPER TRINITY RIVER- 536 AM PST SAT FEB 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY THROUGH SUNDAY ...HEAVY SNOW WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST SUNDAY... A PACIFIC STORM SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO NORTHWEST CALIFORNIA TODAY AND SUNDAY ALONG WITH GUSTY SOUTHWEST WINDS. SEE SFOWSWEKA FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PLEASE REPORT ANY SNOW ACCUMULATIONS...FLOODING...OR WINDS SPEEDS GREATER THAN 35 MPH.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2008Every state in 2008This day in weather historyWarnings in California, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83698.